Moscow Mathematical Journal
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mosc. Math. J.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mosc. Math. J., 2011, Volume 11, Number 3, Pages 617–625 (Mi mmj436)  

This article is cited in 1 scientific paper (total in 1 paper)

Topological complexity and Schwarz genus of general real polynomial equation

V. A. Vassilievab

a Steklov Mathematical Institute, Moscow, Russia
b Mathematics Department, Higher School of Economics, Moscow, Russia

Abstract: We prove that the minimal number of branchings of arithmetic algorithms of approximate solution of the general real polynomial equation $x^d+a_1x^{d-1}+…+a_{d-1}x+a_d=0$ of odd degree $d$ grows to infinity at least as $\log_2d$. The same estimate is true for the $\varepsilon$-genus of the real algebraic function associated with this equation, i.e. for the minimal number of open sets covering the space $\mathbb R^d$ of such polynomials in such a way that on any of these sets there exists a continuous function whose value at any point $(a_1,…,a_d)$ is approximately (up to some sufficiently small $\varepsilon>0$) equal to one of real roots of the corresponding equation.

Key words and phrases: complexity, cross-section, Schwarz genus, ramified covering, 13th Hilbert problem, real polynomial.

Full text: http://www.ams.org/.../abst11-3-2011.html
References: PDF file   HTML file

Bibliographic databases:
MSC: Primary 55R80, 12Y05; Secondary 55S40, 68W30
Received: January 16, 2011
Language:

Citation: V. A. Vassiliev, “Topological complexity and Schwarz genus of general real polynomial equation”, Mosc. Math. J., 11:3 (2011), 617–625

Citation in format AMSBIB
\Bibitem{Vas11}
\by V.~A.~Vassiliev
\paper Topological complexity and Schwarz genus of general real polynomial equation
\jour Mosc. Math.~J.
\yr 2011
\vol 11
\issue 3
\pages 617--625
\mathnet{http://mi.mathnet.ru/mmj436}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2894434}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000300365900012}


Linking options:
  • http://mi.mathnet.ru/eng/mmj436
  • http://mi.mathnet.ru/eng/mmj/v11/i3/p617

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. A. Vassiliev, “On topological invariants of real algebraic functions”, Funct. Anal. Appl., 45:3 (2011), 163–172  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
  • Moscow Mathematical Journal
    Number of views:
    This page:220
    References:41

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021